Alabama, 2025

Hail in Alabama, June 8, 2025

June 8, 2025 · NWS MOB · 1 event in 1 county or zone

Thunderstorms developed across south central Alabama and caused large hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Thunderstorms developed across south central Alabama and caused large hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 8, 1:28 PM CST, 47 minutes earlier.

Area forecast discussion, Jun 8, 1:28 PM CST, 47 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
228 PM CDT Sun Jun 8 2025

...New Discussion, Marine...

.DISCUSSION...
Issued at 217 PM CDT Sun Jun 8 2025

Through Monday Night...

The northeastern flank of an upper level ridge from the western half
of the Gulf to northern Mexico, is beginning to erode and become
suppressed to the southwest as an upper low/upper trof over the
northern and central CONUS begins to amplify and dig southward. As a
result, the active zone of the westerlies aloft we have been seeing
over the past couple days mainly to our north is now beginning to
sink southward which will put the forecast area in the cross-
hairs to see more in the way of active weather as we open the work
week. Forecasters are seeing a train of convective complexes
aligned from central AL, westward across LA to the Red River
Valley of TX/OK. This activity is sinking slight southward at the
base of the evolving long-wave trof. The high resolution ensembles
of the CAMs show a resurgence in convective coverage during the
remainder of the afternoon within a sufficiently warm, deeply
moist, and unstable environment. PWAT's on the order of 1.9 to
2.1" is well above 2 standard deviations above the climatological
means for June 8th. There are indications that an old meso-scale
outflow boundary from convection to the north will sink southward
to the coast late in the afternoon and begin to stall along the
coastal counties tonight. This feature will serve as a focus for
continued convective initiation and there are concerns we could
see repeated storm motions over the same areas which would favor
localized flooding in lower-lying/urban areas subject to poor
drainage. Considering this, the National Centers have issued a
slight risk of excessive rainfall.

SPC has our entire area in a Marginal Risk of severe weather through
tonight. A few severe storms may exhibit bowing segments with
damaging winds being the main threat. A more robust energy maximum
at the base of the upper trof looks to pivot eastward through the
area on Monday. Considering the persistent warm, moist, unstable
environment for this feature to operate on along with hard to
resolve meso-scale outflow boundaries draped over the area, severe
storms Monday is at Slight Risk.

We have seen the latest rip current guidance breaching into low end
high categories along our beaches through early Monday.
Reports from a few beach services are reporting red flags and thus,
we have issued a rip current statement for High Rip Currents through
Monday afternoon. /10

Tuesday Through Sunday...

Deep upper-level troughing over the Great Lakes region begins to
lift northeastward by Tuesday night and into Wednesday as an upper
ridge builds in over the southeast US. Over our local area, the
active and diffluent westerly to northwesterly flow pattern, with
several embedded shortwaves moving through it, will continue through
early Wednesday. Several more rounds of showers and storms are
expected to develop during the Tuesday through Wednesday morning
time-frame as the shortwaves move across the area. Cannot rule
out at least one more MCS that may attempt to develop and move
through, bringing with it the risk for gusty winds. We will
monitor this closely over the coming days with receipt of new hi-
res guidance.

By Thursday and through the remainder of the period, flow aloft
becomes southwesterly as the upper ridge builds to our east and a
southern-stream shortwave trough slowly pushes into the Lower
Mississippi River Valley. The presence of the upper ridge should
bring us back to a more typical summer-time pattern, with
scattered to locally numerous pulse-type storms developing during
the afternoon and dissipating by the evening due to the loss of
daytime heating. However, with the upper trough just to our west,
rain chances may remain a bit higher than what we typically see in
the summer. /96

&&

.AVIATION...
(18Z TAFS)
Issued at 1226 PM CDT Sun Jun 8 2025

SHRA/TSRA will develop late this afternoon across our interior
areas and across the coast with an east southeast movement 20 to
25 kts. Expect brief reductions in visibility (2 to 4 SM),
ceilings (down to IFR categories) and brief gusty winds in and
near any convection. Away from storms, Lowest cigs look to range
3-5 kft. Southwesterly to westerly winds from 5-10 knots will
continue across interior areas, and from 10-15 knots with gusts to
around 20 knots across our coastal zones this afternoon. /10

&&

.MARINE...
Issued at 217 PM CDT Sun Jun 8 2025

Small craft operators heading out into the open Gulf should
exercise caution into Monday due to moderate westerly to
southwesterly winds of 15-20 knots. An increase in coverage of
showers and storms will occur tonight through Thursday and
mariners should be prepared for stronger storms that will bring
higher winds and low visibilities. Mariners should also be aware
that waterspouts are also possible during morning activity near
the coast. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  90  72  87  71  90  71  90 /  70  70  70  90  50  70  20  70
Pensacola   78  89  75  87  74  88  75  88 /  80  60  80  90  50  70  30  60
Destin      79  89  77  88  77  89  78  89 /  70  50  80  90  50  70  40  50
Evergreen   70  91  69  87  68  90  69  92 /  80  80  80  90  40  70  20  60
Waynesboro  70  89  67  85  67  88  68  91 /  60  80  70  80  30  60  10  70
Camden      69  86  67  83  66  86  68  89 /  70  90  80  70  30  60  10  60
Crestview   72  91  71  89  69  90  70  92 /  80  50  80  90  40  70  20  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...High Rip Current Risk through Monday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Jun 8, 11:04 AM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
1204 PM CDT Sun Jun 8 2025

ALZ053>055-081745-
Clarke AL-Wilcox AL-Monroe AL-
1204 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL MONROE...
NORTHEASTERN CLARKE AND WILCOX COUNTIES THROUGH 1245 PM CDT...

At 1204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Dannelly Reservoir to near
Wayne. Movement was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Pine Hill, Vredenburgh, and Yellow Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3220 8736 3220 8733 3214 8728 3214 8725
      3212 8726 3208 8719 3205 8718 3205 8686
      3196 8686 3196 8691 3189 8691 3176 8759
      3199 8780 3200 8763 3213 8762 3213 8752
      3221 8752 3224 8739
TIME...MOT...LOC 1704Z 285DEG 25KT 3218 8732 3212 8776

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 8, 11:55 AM CST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Sun Jun 8 2025

ALZ054-055-057-081845-
Wilcox AL-Monroe AL-Butler AL-
1255 PM CDT Sun Jun 8 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BUTLER...
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES THROUGH 145 PM
CDT...

At 1255 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Camden to 4 miles northwest of
Vredenburgh. Movement was east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Camden, Beatrice, Vredenburgh, and Pine Apple.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3193 8673 3171 8702 3172 8705 3168 8706
      3164 8712 3182 8750 3183 8750 3205 8729
TIME...MOT...LOC 1755Z 281DEG 28KT 3200 8720 3186 8738

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 8, 12:51 PM CST, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
151 PM CDT Sun Jun 8 2025

ALZ058-081915-
Crenshaw AL-
151 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN CRENSHAW COUNTY THROUGH
215 PM CDT...

At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Brantley, or 7 miles southwest of Luverne, moving
southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brantley and Glenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3153 8616 3153 8620 3149 8619 3161 8645
      3173 8640 3169 8615 3166 8615 3166 8616
      3165 8616 3163 8618 3162 8618 3162 8615
      3154 8614
TIME...MOT...LOC 1850Z 292DEG 30KT 3163 8635

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Jun 8, 1:08 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Sun Jun 8 2025

ALZ057-058-060-082000-
Butler AL-Covington AL-Crenshaw AL-
208 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...SOUTHERN
CRENSHAW AND NORTHERN COVINGTON COUNTIES THROUGH 300 PM CDT...

At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Gantt, or 15 miles north of Andalusia, moving east
at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Opp, Dozier, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3148 8667 3162 8661 3153 8619 3122 8620
TIME...MOT...LOC 1908Z 291DEG 26KT 3152 8655

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 8, 1:37 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Sun Jun 8 2025

ALZ060-082015-
Covington AL-
237 PM CDT Sun Jun 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN COVINGTON COUNTY
THROUGH 315 PM CDT...

At 237 PM CDT, Doppler radar was tracking a strong thunderstorm over
Red Level, or 11 miles northwest of Andalusia, moving southeast at 30
mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Andalusia, Opp, River Falls, Red Level, Heath, and Gantt.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3141 8667 3143 8667 3144 8668 3152 8665
      3152 8657 3146 8640 3145 8640 3146 8639
      3138 8619 3115 8619
TIME...MOT...LOC 1937Z 301DEG 25KT 3144 8660

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

MM

The radar

The Ft Rucker radar (KEOX), 85 km away, was scanning. The volume nearest the first event began at 20:17 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Covington

When
June 8, 2:15 PM CST
Where
Covington County, Babbie
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
31.270, -86.330

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2025Every state in 2025This day in weather historyWarnings in Alabama, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1275977.